MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB33, 11X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB33, 11X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB33
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.This report is to follow-up medwatch report #(b)(4).
 
Event or Problem Description
Procedure performed: "laparoscopic left salpingo-oophorectomy".Event description: from medwatch report #(b)(4): "when trying to remove the specimen at the end of the procedure, the kii shielded bladed 11x 100mm trocar began to fall apart while inside the patient.Additionally, while the specimen was being removed via a [specimen retrieval bag], it fell apart inside patient.Both broken items were successfully replaced during the procedure with no additional issues and no retained items.The patient was discharged home per surgical plan." "device failed (e.G.Broke, couldn't get it to work or stopped working)".Additional information received via email on 03feb2021 from user facility: per staff report "the white top fell off the green rigid z-threaded sleeve of the obturator while inserting the [specimen retrieval bag].Gas began leaking, had to reattach the pieces of the obturator".This product was discarded.Staff have been reminded to save broken devices for manufacturer failure analysis.Intervention: "both broken items were successfully replaced during the procedure with no additional issues and no retained items." patient status: "the patient was discharged home per surgical plan.".
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.Based on the description of the event, it is possible that the seal had dislodged from the cannula, which resulted in gas leakage.Based on previous similar events, the seal dislodgement can occur if the wing tabs of the cannula are undersized.However, this could not be confirmed as the event unit was not returned.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This event is not reportable as it is unlikely to cause or contribute to death or serious injury.This report is to follow-up medwatch #(b)(4).
 
Event or Problem Description
Procedure performed: "laparoscopic left salpingo-oophorectomy".Event description: from medwatch report # (b)(4)."when trying to remove the specimen at the end of the procedure, the kii shielded bladed 11x 100mm trocar began to fall apart while inside the patient.Additionally, while the specimen was being removed via a [specimen retrieval bag], it fell apart inside patient.Both broken items were successfully replaced during the procedure with no additional issues and no retained items.The patient was discharged home per surgical plan." "device failed (e.G.Broke, couldn't get it to work or stopped working)".Additional information received via email on 03feb2021 from user facility: per staff report "the white top fell off the green rigid z-threaded sleeve of the obturator while inserting the [specimen retrieval bag].Gas began leaking, had to reattach the pieces of the obturator".[] this product was discarded.Staff have been reminded to save broken devices for manufacturer failure analysis.Intervention: "both broken items were successfully replaced during the procedure with no additional issues and no retained items." patient status: "the patient was discharged home per surgical plan.".

Brand Name
CTB33, 11X100 KII SH BLD ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11283367
Report Number2027111-2021-00321
Device Sequence Number3543389
Product Code GCJ
UDI-Device Identifier00607915124250
UDI-Public(01)00607915124250(17)230921(30)01(10)1395282
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2023
Device Model NumberCTB33
Device Catalogue Number101219501
Device Lot Number1395282
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ETHICON ENDOPOUCH RETRIEVER
Patient Age58 YR
Patient Weight98